Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 58, NWS Lake Charles, LA

June 3, 2007Beauregard Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 3, 2007, 1:26 PM CDT for Beauregard Parish, Vernon Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2007, 1:26 PM CDT (18:26 UTC)
Expired
Jun 3, 2007, 2:30 PM CDT
In force
64 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Beauregard Parish, LA, Vernon Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 12:22 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:29 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 3, 12:29 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT SUN JUN 3 2007

.UPDATE...
HAVE UPDATED ZONES FOR MCS MOVING INTO SE TX AND FOR SVR TSTM
WATCH UNTIL 6 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  87  71  88 /  40  40  10  20
KBPT  74  87  71  88 /  20  40  10  20
KAEX  72  89  71  89 /  20  40  10  20
KLFT  71  87  71  89 /  40  40  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
     VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...NEWTON...ORANGE...AND TYLER.

GM...NONE.
&&

K. KUYPER
Hazardous weather outlook, Jun 3, 5:31 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT SUN JUN 3 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
531 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR THUNDERSTORMS BRIEFLY REACHING SEVERE LEVELS
THIS AFTERNOON FOR THE INTERIOR OF SOUTHEAST TEXAS AND WESTERN
PORTIONS OF CENTRAL LOUISIANA. THIS IS DUE TO INCREASING MOISTURE
AND INSTABILITY AHEAD OF UPPER LEVEL DISTURBANCES IN A NORTHWESTERLY
FLOW.

THERE WILL BE A POSSIBLITY THAT SOME STORMS COULD CONTAIN
LARGE HAIL. THERE IS ALSO AN OUTSIDE CHANCE FOR LOCALLY HEAVY
RAINFALL AND STRONG DOWNBURST WINDS OVER THE LAKES AREA OF
SOUTHEAST TEXAS AND JUST ACROSS THE SABINE RIVER INTO CENTRAL
LOUISIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BEYOND TUESDAY...RAIN CHANCES DIMINISH AND TEMPERATURES SHOULD
INCREASE TO ABOVE SEASONAL NORMS AS RIDGING BUILDS IN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS IS NOT ANTICIPATED.

JS

In the hours before

Local storm report, Jun 3, 9:55 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 AM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     WATER SPOUT      16 SE CAMERON           29.63N 93.11W
06/03/2007                   GMZ452             LA   PUBLIC

            5 WATERSPOUTS OCCURRING AT ONE TIME WERE REPORTED 3 TO 4
            MILES APART BETWEEN WEST CAMERON BLOCKS 66 AND 71 AND
            MOVING SOUTH. REPORT RECEIVED AT 940 AM CDT.

&&

BARRY
Local storm report, Jun 3, 11:40 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1140 AM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     WATER SPOUT      19 SW CAMERON           29.60N 93.52W
06/03/2007                   GMZ450             LA   PUBLIC

            WATERSPOUT OBSERVED FOR 15 TO 20 MINUTES FROM OIL RIG IN
            WEST CAMERON BLOCK 112.

&&

SHAMBURGER
Local storm report, Jun 3, 12:14 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     WATER SPOUT      17 SSE CAMERON          29.57N 93.19W
06/03/2007                   GMZ452             LA   PUBLIC

            2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 101

&&

SHAMBURGER
Local storm report, Jun 3, 12:16 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1216 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     WATER SPOUT      14 SE CAMERON           29.65N 93.13W
06/03/2007                   GMZ452             LA   PUBLIC

            3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 65.

&&

SHAMBURGER
Local storm report, Jun 3, 12:17 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1217 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     WATER SPOUT      14 SE CAMERON           29.65N 93.13W
06/03/2007                   GMZ452             LA   PUBLIC

            3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 65.

0915 AM     WATER SPOUT      16 SE CAMERON           29.63N 93.11W
06/03/2007                   GMZ452             LA   PUBLIC

            5 WATERSPOUTS OCCURRING AT ONE TIME WERE REPORTED 3 TO 4
            MILES APART BETWEEN WEST CAMERON BLOCKS 66 AND 71 AND
            MOVING SOUTH. REPORT RECEIVED AT 940 AM CDT.

1000 AM     WATER SPOUT      19 SW CAMERON           29.60N 93.52W
06/03/2007                   GMZ450             LA   PUBLIC

            WATERSPOUT OBSERVED FOR 15 TO 20 MINUTES FROM OIL RIG IN
            WEST CAMERON BLOCK 112.

1000 AM     WATER SPOUT      17 SSE CAMERON          29.57N 93.19W
06/03/2007                   GMZ452             LA   PUBLIC

            2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 101

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:50 AM CDTSpecial Marine WarningLCH55 min
Jun 3, 10:45 AM CDTMarine Weather StatementLCH75 min
Jun 3, 2:08 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu67 min
Jun 3, 2:15 PM CDTSevere Thunderstorm WarningLCHRapides45 min
Jun 3, 2:22 PM CDTSevere Thunderstorm WarningLCHAllen, Jefferson Davis53 min
Jun 3, 2:55 PM CDTSevere Thunderstorm WarningLCHEvangeline, Rapides65 min
Jun 3, 3:12 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis63 min
Jun 3, 3:19 PM CDTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Saint Landry56 min
Jun 3, 3:48 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Martin, Vermilion57 min
Jun 3, 4:13 PM CDTSevere Thunderstorm WarningLCHIberia62 min
Jun 3, 4:54 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary52 min
Jun 3, 12:43 PM CDTSevere Thunderstorm WarningLCHJasper, Newton62 min
Jun 3, 1:43 PM CDTSevere Thunderstorm WarningLCHJasper, Newton32 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.